Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 94, NWS Des Moines, IA

June 5, 2011Poweshiek County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 5, 2011, 6:01 AM CDT for Poweshiek County, Iowa. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 6:01 AM CDT (11:01 UTC)
Expired
Jun 5, 2011, 6:45 AM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Poweshiek County, IA

The radar

The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:15 AM CDTHAIL 13 E Brooklyn, IARELAYED FROM WFO DVN
Jun 5, 6:15 AM CDTHAIL 1Hartwick, IARELAYED FROM POWESHIEK COUNTY DISPATCH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3326 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3326 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS53 KDMX 051101
SVRDMX
IAC157-051145-
/O.NEW.KDMX.SV.W.0094.110605T1101Z-110605T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
601 AM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 645 AM CDT

* AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROOKLYN...OR 16 MILES EAST OF GRINNELL...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARTWICK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 202 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4168 9231 4173 9276 4186 9276 4186 9230
      4169 9229
TIME...MOT...LOC 1101Z 286DEG 28KT 4175 9239
WIND...HAIL 60MPH 1.00IN

$$

VACHALEK
2 follow-up statements
138 
WWUS53 KDMX 051122
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT SUN JUN 5 2011

IAC157-051145-
/O.CON.KDMX.SV.W.0094.000000T0000Z-110605T1145Z/
POWESHIEK IA-
622 AM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
POWESHIEK COUNTY UNTIL 645 AM CDT...

AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROOKLYN...OR 14 MILES EAST OF GRINNELL...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTWICK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 201 AND 204. THIS 
STORM HAS PRODUCED QUARTER SIZED HAIL BETWEEN BROOKLYN AND VICTOR AT 
615 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4168 9231 4173 9276 4186 9276 4186 9230
      4169 9229
TIME...MOT...LOC 1120Z 288DEG 19KT 4175 9243
WIND...HAIL 60MPH 1.00IN

$$

VACHALEK
418 
WWUS53 KDMX 051144
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
644 AM CDT SUN JUN 5 2011

IAC157-051153-
/O.EXP.KDMX.SV.W.0094.000000T0000Z-110605T1145Z/
POWESHIEK IA-
644 AM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POWESHIEK COUNTY WILL
EXPIRE AT 645 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HAIL UP TO PENNY SIZE IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4168 9231 4173 9276 4186 9276 4186 9230
      4169 9229
TIME...MOT...LOC 1143Z 288DEG 19KT 4169 9229

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:56 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 5, 5:56 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
556 AM CDT SUN JUN 5 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
EXPECT EARLY MORNING PRECIPITATION TO PERSIST INTO BEGINNING OF
PERIOD...ESPECIALLY ACROSS SOUTH...BUT WILL BEGIN TO DECREASE AS
AXIS OF THETA-E WEAKENS AND PUSHES NORTHEAST. HAVE THEREFORE
INCLUDED SLIGHT CHANCE MENTION FOR SOUTHERN CWA IN THE MORNING. COLD
FRONT HAS BECOME LESS WELL DEFINED...BUT IS STILL NEAR THE
IOWA/MISSOURI BORDER. THE FRONT WILL BEGIN TO LIFT NORTHWARD
THROUGHOUT THE DAY...BRINGING CHANCES FOR THUNDERSTORMS DEVELOPMENT
ALONG AND AHEAD OF IT...AS CAPE VALUES OF 2000-3000 J/KG SURGE NORTH
WITH FRONT. SHEAR VALUES ALSO LOOK FAVORABLE FOR STORMS THAT DEVELOP
TO HOLD TOGETHER...WHICH COULD LEAD TO A RISK FOR SEVERE WEATHER.
STEEPER LAPSE RATES COULD ALLOW FOR SEVERE HAIL...AND DAMAGING
WINDS. HAVE ONLY INCLUDED A CHANCE MENTION FOR STORMS ACROSS THE
SOUTH IN THE AFTERNOON. FRONT WILL CONTINUE TO DECAY WHICH MAY NOT
BE ENOUGH FORCING TO GET STORMS TO FIRE.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
MAIN STORY FOR THE NEXT SEVERAL DAYS WILL BE THE RETURN OF THE WARM
FRONT AND HOT WEATHER COMING UP FOR MONDAY AND TUESDAY. PATTERN
REMAINS BLOCKED BY RIDGE OVER THE CENTRAL US FOR NOW. MOISTURE POOL
JUST TO THE SOUTH OF THE STATE AT H850 WITH VERY WEAK RETURN FLOW ON
THE BACK SIDE OF THE BOUNDARY EARLY SUNDAY. THE FRONT WILL GRADUALLY
LIFT NORTH TONIGHT WITH SOME LIFT EXPECTED AS THE FRONT MIGRATES
BACK NORTH OF THE REGION ON MONDAY IN RESPONSE TO DEEPENING LOW
PRESSURE OVER THE HIGH PLAINS. THIS SHOULD PRODUCE SOME SHOWERS AND
THUNDERSTORMS OVER CENTRAL AND NORTHERN IOWA TONIGHT AND EARLY
MONDAY...BEFORE MIXING TAKES OVER AND DIMINISHES THE LITTLE LOW
LEVEL JET SUPPORT THAT OCCURS TONIGHT. THOUGH H850 TEMPS HAVE COOLED
INTO THE UPPER TEENS AS OF 00Z SUN...TEMPS RAPIDLY WARM OVER THE
SOUTHWEST AND SOME OF THIS WILL BE PULLED NORTHEAST BY MONDAY.
MODELS SUGGESTING H850 TEMPS TO REACH THE LOW TO MID 20C RANGE BY
MONDAY AFTERNOON...POSSIBLY TUESDAY AS WELL. BY MONDAY AFTERNOON
HIGHS WILL REACH THE MID 90S WITH DEW POINTS IN THE MID TO UPPER 60S
AS SOME MIXING IS EXPECTED. THIS WILL PUSH HEAT INDICES INTO THE MID
TO UPPER 90 RANGE...POSSIBLY REACHING 100 IN THE SOUTH AND WEST.
GIVEN THE EARLY OCCURRENCE OF SUCH SUMMER LIKE CONDITIONS...A HEAT
ADVISORY MAY BE NEEDED TO ALERT THE PUBLIC.  FOR NOW...WILL LET THE
DAY SHIFT LOOK AT THIS ONCE MORE PRIOR TO ANY HEADLINES. AT
H700...TEMPS WILL WARM TO +10C TO +12C BOTH MONDAY AND TUESDAY AND
WITH LITTLE FORCING OR SFC CONVERGENCE TO SPEAK OF THE AREA SHOULD
REMAIN QUIET. THE ONLY CHANCE FOR ANY STORMS WILL LIKELY BE OVER THE
FAR NORTH...GIVEN THE PROXIMITY OF THE FRONT ACROSS SOUTHERN MN. FOR
NOW...WILL LEAVE DRY. LITTLE CHANGE IS EXPECTED ON TUESDAY WITH
SIMILAR CONDITIONS... THOUGH SLIGHTLY COOLER ALOFT. ALONG WITH THIS
SOME CLOUDS ARE EXPECTED AND HAVE TRIMMED HIGHS A FEW DEGREES. WINDS
INCREASE ALOFT ON TUESDAY AND WILL HAVE LITTLE TROUBLE MIXING IN THE
AFTERNOON. THIS MAY ALSO TEND TO HOLD TEMPS DOWN A BIT. WINDS SHOULD
APPROACH 30 MPH AT TIMES WITH HIGHER GUSTS CENTRAL AND WEST. AS THE
TROUGH WEST DEEPENS ON TUESDAY NIGHT AND WEDNESDAY...SOME SCT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. BOTH MONDAY NIGHT
AND TUESDAY NIGHT LOOK RATHER WARM...WITH LOWS IN THE LOWER 70S.
THIS WILL LEAD TO ANOTHER WARM DAY ON WEDNESDAY SOUTH PRIOR TO
FRONTAL ARRIVAL AS HIGHS REACH THE MID 80S NORTH TO LOWER 90S SOUTH.
BY WED EVENING STORMS FIRING ALONG THE BOUNDARY SHOULD HELP PUSH IT
SOUTH OF THE STATE WITH A BREAK ON THE WAY FOR THURSDAY PRIOR TO THE
FRONT LIFTING BACK TO THE NORTH AGAIN FRIDAY AND SATURDAY. WITH HOT
DOME TO THE SOUTH AND MOISTURE POOL GOING NOWHERE...REPEATED
RAINFALL FROM THURSDAY THROUGH SATURDAY MAY RESULT IN HEAVY PRECIP
AMOUNTS OVER CENTRAL OR SOUTHERN IOWA. AT THIS POINT...RATHER
DIFFICULT TO FAVOR ONE AREA OVER ANOTHER. SOME CONCERNS FOR NOW IS
THAT THE MODELS MAY BE TOO BULLISH ON KEEPING THE FRONT IN SOUTHERN
IA.  THIS ALL HINGES ON WHETHER A STRONGER SFC LOW DEVELOPS OVER THE
SOUTHERN PLAINS AND HOW FAR NORTH THAT LOW TRACKS. THE 00Z GEM HAS
THE LOW MUCH FARTHER SOUTH...COMPARED TO THE GFS/EURO MODEL. TEMPS
WILL COME DOWN ONCE THE CONVECTION BEGINS...THOUGH WITH HUMIDITY
LEVELS INCREASING THE COMFORT METER WILL PROBABLY REMAIN LOW. A
STRONGER NORTHERN STREAM SHORTWAVE BY SATURDAY SHOULD HELP TO PUSH
ACTIVITY EAST OF REGION FOR A DAY OR TWO.

&&

.AVIATION...05/12Z
BAND OF CONVECTION WILL CONTINUE ACROSS SOUTHEASTERN
IOWA...AFFECTING KDSM AND KOTM IN THE MORNING. FOG AT KOTM WILL LIFT
QUICKLY AS WINDS INCREASE WITH PASSING CONVECTION. OTHERWISE...VFR
CONDITIONS WILL PREVAIL ACROSS SITES. THUNDERSTORMS COULD DEVELOP
ALONG A WEAK COLD FRONT WHICH WILL PUSH NORTHWARD ACROSS AREA.
TIMING OF STORMS IS TOO UNCERTAIN ATTM...SO HAVE ONLY INCLUDED CB
MENTION. COULD AGAIN SEE FOG AT KOTM TOWARDS END OF PERIOD WITH
AMPLE MOISTURE AND LIGHTER WINDS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AW
LONG TERM...REV
AVIATION...AW
Hazardous weather outlook, Jun 5, 4:11 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
411 AM CDT SUN JUN 5 2011

IAZ023>028-033>039-044-045-060915-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
411 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AN ISOLATED
SEVERE STORM IS POSSIBLE WITH QUARTER SIZED HAIL AND 60 MPH WINDS
MAINLY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH
TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S
DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH
SATURDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT
THIS TIME. HEAVY RAINFALL MAY ALSO OCCUR WITH SOME OF THE STORMS
LATER IN THE WEEK...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 30.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.

IAZ004-060915-
EMMET-
411 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND INTO TONIGHT.
A SEVERE STORM MAY OCCUR.

A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK
DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH
TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S
DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT
THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE
STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ046>050-057>062-070>075-081>086-092>097-060915-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
411 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS WITH QUARTER
SIZED HAIL AND 60 MPH WINDS POSSIBLE BOTH THIS MORNING AND THROUGH
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH
TUESDAY. HEAT INDEX VALUES WILL PEAK TO NEAR 100 DEGREES DURING
THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS.

INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH
FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

IAZ005>007-015>017-060915-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
411 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A SEVERE
THUNDERSTORM MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH
TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S
DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS.

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY
NIGHT. A SEVERE STORM MAY OCCUR. INTERMITTENT CHANCES FOR THUNDERSTORMS
EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE
THE RISK FOR SEVERE STORMS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

REV

In the hours before

Special weather statement, Jun 5, 3:52 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
352 AM CDT SUN JUN 5 2011

IAZ074-075-050945-
MAHASKA-MARION-
352 AM CDT SUN JUN 5 2011

...STRONG STORMS TO MOVE EAST...

AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 15 MILES NORTHWEST OF OSKALOOSA...MOVING EAST
AT 30 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THE THUNDERSTORMS WILL BE NEAR...
  LEIGHTON BY 400 AM CDT...
  OSKALOOSA AND BEACON BY 415 AM CDT...
  UNIVERSITY PARK BY 420 AM CDT...
  KEOMAH VILLAGE BY 425 AM CDT...
  ROSE HILL AND 7 MILES NORTH OF OSKALOOSA AIRPORT BY 435 AM CDT...
  7 MILES NORTH OF FREMONT BY 440 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

WILKINS
Local storm report, Jun 5, 4:14 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     HAIL             PELLA                   41.41N 92.92W
06/05/2011  E0.88 INCH       MARION             IA   TRAINED SPOTTER

0400 AM     HAIL             PELLA                   41.41N 92.92W
06/05/2011  E0.88 INCH       MARION             IA   TRAINED SPOTTER

&&

AW
Local storm report, Jun 5, 4:43 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             1 WNW OSKALOOSA         41.30N 92.66W
06/05/2011  E0.88 INCH       MAHASKA            IA   TRAINED SPOTTER

            DIME TO NICKEL HAIL.

&&

RVACHALE
Local storm report, Jun 5, 4:45 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     HAIL             BEACON                  41.27N 92.68W
06/05/2011  M1.75 INCH       MAHASKA            IA   TRAINED SPOTTER

&&

RVACHALE
Local storm report, Jun 5, 4:57 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     HAIL             BEACON                  41.27N 92.68W
06/05/2011  E2.00 INCH       MAHASKA            IA   TRAINED SPOTTER

&&

AW
Local storm report, Jun 5, 5:58 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
558 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             3 NE PALMER             42.66N 94.56W
06/04/2011  E1.00 INCH       POCAHONTAS         IA   PUBLIC

            MOSTLY HALF INCH HAIL WITH A FEW ONE INCH STONES. SEVERAL
            TWO INCH IN DIAMETER TREE LIMBS SNAPPED.

0420 AM     HAIL             3 NE PALMER             42.66N 94.56W
06/04/2011  E1.00 INCH       POCAHONTAS         IA   PUBLIC

            MOSTLY HALF INCH HAIL WITH A FEW EMBEDDED ONE INCH HAIL
            STONES. SOME CORN LEAVES STRIPPED IN FARM FIELDS. HAIL
            DAMAGE SWATH NOTED FROM 1 MILE NORTH TO 1.5 MILES SOUTH
            OF LOCATION.

0420 AM     HAIL             3 N PALMER              42.67N 94.60W
06/04/2011  E1.25 INCH       POCAHONTAS         IA   PUBLIC

            PRIMARILY QUARTER SIZED HAIL WITH A FEW LARGER STONES.
            SOME DAMAGE TO CORN CROPS.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:59 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion46 min
Jun 5, 4:38 AM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello52 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.